MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 3.5 X 28MM PA SCREW MEDIAL; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 3.5 X 28MM PA SCREW MEDIAL; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48555328
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital retained device.
 
Event or Problem Description
It was reported that an oasys polyaxial screw tulip disengaged on the left side post-operatively.Revision surgery was performed to replace the screw.
 
Additional Manufacturer Narrative
Visual inspection: the screw was returned with the shank disengaged from the tulip.The tulip was still attached to the rod with a blocker.The blocker did not appear to be overtightened in the tulip.There was deformation on the bottom of one side of the tulip, as well as one side of the shank bulb, indicating the tulip disengaged while angulated in that direction.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.The construct design ending at t1 with c7 being skipped can cause a moment arm at the point of the junction.This may cause additional loading on the bottom most screws.As the bottom most screw was a medial biased screw with directional range of angulation, this additional loading most likely caused the screw to max out its angulation as seen by the deformation on the bottom of the tulip in one direction.This additional loading most likely contributed to the rod slipping on the other side as well.Additionally, other factors such as patient activity level, patient weight and blocker undertightening may have also contributed to the loads put onto the bottom most screws.
 
Event or Problem Description

Brand Name
OASYS 3.5 X 28MM PA SCREW MEDIAL
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9807004
Report Number0009617544-2020-00035
Device Sequence Number2815607
Product Code NKG
UDI-Device Identifier04546540469564
UDI-Public04546540469564
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48555328
Device Catalogue Number48555328
Device Lot Number13F689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;